MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565040
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: date of event was approximated to (b)(6) 2020 as no specific event date was reported.The complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.However, the complainant reported that the device was not expired.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(4) 2020 that a wallflex colonic stent was to be implanted to treat a 3 cm malignant mass obstruction in the colon during a colonoscopy with stent placement procedure performed on an unknown date.Reportedly, the patient's anatomy was tortous and was dilated prior to stent placement.According to the complainant, during the procedure, the stent prematurely deployed.The stent was removed from the patient using a snare.Reportedly, the procedure was not completed because the same device was unavailable.On (b)(4) 2020, a second stent placement procedure was performed and another wallflex colonic stent was successfully implanted.There were no patient complications reported as a result of this event.The patient's current condition was reported to be decompressed/good.
 
Additional Manufacturer Narrative
Block b3: date of event: date of event was approximated to (b)(6) 2020 as no specific event date was reported.Block d4, h4: the complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.However, the complainant reported that the device was not expired.Block h6: medical device problem code a150103 captures the reportable event of stent prematurely deployed.Block h10: the wallflex colonic stent and delivery system were received for analysis.The stent was received completely deployed.Visual examination of the returned device did not find any damages or issues to the stent and delivery system.The reported event of stent prematurely deployed could not be confirmed; this failure occurred during the procedure and it is not possible to replicate in the laboratory of analysis.Taking all available information into consideration, the investigation concluded that the reported event was likely due to factors encountered during the procedure.It may be that the technique used by the physician, interaction with the scope and/or the patient anatomy (tortous) could have caused the physician to use force, limited the performance of the device and contributed to stent premature deployment.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to the procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, there is no information that this device was used in a manner inconsistent with the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2020 that a wallflex colonic stent was to be implanted to treat a 3 cm malignant mass obstruction in the colon during a colonoscopy with stent placement procedure performed on an unknown date.Reportedly, the patient's anatomy was tortous and was dilated prior to stent placement.According to the complainant, during the procedure, the stent prematurely deployed.The stent was removed from the patient using a snare.Reportedly, the procedure was not completed because the same device was unavailable.On (b)(6) 2020, a second stent placement procedure was performed and another wallflex colonic stent was successfully implanted.There were no patient complications reported as a result of this event.The patient's current condition was reported to be decompressed/good.

Brand Name
WALLFLEX COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11156230
Report Number3005099803-2021-00055
Device Sequence Number16791800
Product Code MQR
UDI-Device Identifier08714729456513
UDI-Public08714729456513
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K061877
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00565040
Device Catalogue Number6504
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2021
Initial Date Received by Manufacturer 12/22/2020
Supplement Date Received by Manufacturer01/22/2021
Initial Report FDA Received Date01/12/2021
Supplement Report FDA Received Date02/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;